MAUDE Adverse Event Report: CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000SE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed canada reported that the pro7000se, hall micropower+ high speed drill, device was found on 17jun24 when it was reported ¿handpiece noisy and getting hot quick.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Conmed canada reported that the pro7000se, hall micropower+ high speed drill, device was found on 17jun2024 when it was reported ¿handpiece noisy and getting hot quick.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: d1 brand name was updated from hall micropower+ high speed drill to hall manufacturer narrative: the evaluation found that the collet failed.The collet had debris and corrosion.The rotor was binding.The preventive maintenance was overdue.The repairs and preventive maintenance were completed.The final test was completed and met all specifications.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be worn bearings in the collet and moisture in the handpiece.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and found similar repairs to this complaint.A two-year review of complaint history revealed there has been a total of 89 complaints, regarding 93 devices, for this device family and failure mode.During this same time frame 3,172 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.03.Per the instructions for use, the user is advised to never clean handpieces with bleach, chlorine-based detergents, liquid or chemical disinfectants, or any products containing sodium hydroxide (such as, instru-klenz or buell cleaner).These products degrade the anodized aluminum coating and may result in reduced handpiece reliability.For aluminum surfaces, a neutral-ph agent should be used.To prevent corrosion, avoid contact with strong alkaline solutions (ph over 10.5) or agents containing iodine or chlorine.Use of a washer/sanitizer will decrease the life expectancy of the handpiece.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19690875
Report Number1017294-2024-00082
Device Sequence Number20622093
Product Code HAB
UDI-Device Identifier10845854040911
UDI-Public(01)10845854040911(11)231121
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000SE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic